MAUDE Adverse Event Report: ARTHREX, INC. BIRDBEAK, 2.75MM, 22 DEGREE UP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BIRDBEAK, 2.75MM, 22 DEGREE UP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
This is a conversion from cc195923, line 299787.An customer update was received which made a repair to a complaint.The customer stated the tip broke-off during a surgery.Further information requested.No new information given at this time.21-oct-2022 update: further information were provided that the reported event occurred during a shoulder arthroscopy.The surgery could be finished successfully and most likely the broken part remained attached to the device or could be retrieved.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the moving jaw was broken off.The broken piece was not returned for investigation.The cause remains undetermined, although a probable cause is attributed to the application of leveraging forces on the distal end of the device.

Brand Name
BIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15657382
Report Number1220246-2022-05647
Device Sequence Number6377200
Product Code LXH
UDI-Device Identifier00888867003774
UDI-Public00888867003774
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIRDBEAK, 2.75MM, 22 DEGREE UP TIP
Device Catalogue NumberAR-11890
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown